MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Scar Tissue (2060); Hernia (2240)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 - patient was diagnosed with multiple ventral hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, ¿multiple hernia sacs were connected into one large hernia.Partial omentectomy was performed.The hernia sacs were resected and the edges freshened back and anchored with sutures.Adhesiolysis had been performed.A bard flat mesh (device #1) was sewn to anterior abdominal wall as a buttress using interrupted sutures.¿ (b)(6) 2012 - patient was diagnosed with infected seroma thereby underwent incision and drainage of abdominal wall and vac placement.(b)(6) 2016 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralight st mesh (device #2).Per operative notes, ¿fibrotic tissue had invaginated into flat mesh(device #1).There was bowel within two hernia sacs present along the midline.The hernia sacs were excised.The second hernia sac in the epigastrium was excised, ventralight st mesh(device #2) was placed, extended above and below both hernias and sutured.¿ (b)(6) 2016 - patient was diagnosed with infected seroma thereby underwent incision and drainage of abdominal wall.On (b)(6) 2016 - patient underwent partial removal of redundant hernia mesh (device #2) from wound.(note, no operative notes were provided in medical records) (b)(6) 2017 - patient was diagnosed with reducible ventral hernia thereby underwent laparoscopic repair with the implant of ventralight st mesh (device #3).Per operative notes, "there was multiple adhesions and multiple small hernias of the midline abdominal and right lateral mid abdominal wall were taken down.The bowel was more densely adhered, were able to take down all the bowel.A piece of ventralight st mesh(device #3) was used for repair and secured with suture." (note, there was no mention/ visualization of ventralight st mesh (device #2) and flat mesh (device #1) in operative notes) (b)(6) 2018 - patient was diagnosed with multiple recurrent incarcerated incisional hernia thereby underwent open repair of implant of bard soft mesh (device #4) and removal of bard flat mesh (device #1) and ventralight st mesh (device #3).Per operative notes, ¿dense adhesion and omentum to the anterior abdominal wall were taken down.The intraabdominal mesh(device #1) was removed.The myofascial advancement flap was performed on both side.A soft mesh(device #4) was placed to reinforce abdominal wall with sutures.Lot of scar tissue associated with prior onlay mesh and wound infections.The mesh (device #3) was removed from the subcutaneous space.¿ (note: there was no mention/visualization of ventralight st mesh (device #2) in operative notes) attorney alleges that the patient had adhesions, mesh migration, mesh shrinkage, infection, pain & suffering, seroma, hernia recurrence, bowel obstruction, loss of domain and emotional injuries.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 1 year post implant of ventralight st mesh, patient was diagnosed with hernia recurrence, adhesions, inflammation, scar tissue thereby underwent removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence, adhesions and inflammation as possible complications.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents the bard/davol ventralight st mesh (device #3).Additional supplemental emdrs were submitted to represent the bard flat mesh (device #1) and bard/davol ventralight st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20817980
Report Number1213643-2024-094831
Device Sequence Number15362784
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656(17)181028(10)HUAX0083
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number5954680
Device Lot NumberHUAX0083
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight96 KG